Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 14, 2016, 3:04 PM CDT for Baldwin County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 3:04 PM CDT (20:04 UTC)
- Expired
- Jul 14, 2016, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2533 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WWUS84 KMOB 142004
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT THU JUL 14 2016
ALZ262-264-142030-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-
304 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN COUNTY UNTIL 330 PM CDT...
AT 304 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER BAY
MINETTE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...STOCKTON AND I65 AND AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3084 8795 3083 8796 3085 8796 3086 8798
3094 8796 3094 8795 3091 8796 3094 8792
3092 8791 3095 8787 3097 8789 3099 8787
3099 8789 3102 8790 3102 8794 3117 8790
3114 8787 3116 8787 3096 8760 3071 8785
TIME...MOT...LOC 2004Z 216DEG 21KT 3090 8782
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 14, 12:56 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 14, 12:56 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1256 PM CDT THU JUL 14 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 14/18Z issuance...General VFR to MVFR ceilings and visibilities prevailing through the period. Will lower to IFR or LIFR at times this afternoon and early evening in and near scattered convection. Convection will fade for the most part (over land areas) by mid evening...but late evening and overnight possibly redevelop over the near shore Gulf waters. Expect scattered coverage of showers and storms over land areas again on Friday...especially from mid to late morning on through the afternoon and into the early evening. Surface winds generally light and variable...but with a slight northerly component late night and early morning and more southerly late afternoon and evening (especially near the coast). 12/DS && .PREV DISCUSSION... /issued Issued by National Weather Service New Orleans LA/ DISCUSSION...Updated for latest marine discussion below. MARINE... Made a slight adjustment of wind direction to northwest through early afternoon based on current observations; otherwise, the remainder of the forecast will remain unchanged. PREV DISCUSSION... /issued 649 AM CDT THU JUL 14 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR to MVFR cigs and visibilities through 15.12z. Lower cigs and visibilities mainly in and around isolated to scattered showers and thunderstorms developing later this morning continuing through early to mid evening...redeveloping near the coast and offshore early fri morning. Winds will be light and variable early today becoming south to southwest at 5 to 10 kts later this morning...then becoming light and variable later this evening and overnight. 32/ee PREV DISCUSSION... /issued 455 AM CDT THU JUL 14 2016/ NEAR TERM /Now Through Thursday night/...Expect little change from previous forecast as a weak mid level impulse/shortwave trof continues to cut off from mean flow further north generally located over lower parts of ms and al this morning. This weak upper forcing will continue to drift southwest towards la coast and north central gulf through tonight...though providing enough lift across the forecast area today and early tonight leading to another round of scattered showers and thunderstorms forming near the coast and offshore early today then shifting inland over much of the lower half of the forecast area late this morning through early this afternoon...then further north from mid afternoon through early to mid evening. Latest model soundings remain very similar to the last few days with plenty of moisture in the boundary level...pwats around 1.8 inches...decent mid to upper level lapse rates ranging from 6.5 to 7.0 c/km to the northwest and 6.2 to 6.5 to the east and south combined with sfc based capes ranging from 2700 to 3200 j/kg near the coast and offshore early today shifting inland by midday and afternoon due to better heating over land. Similar to the last few days a few strong to marginally severe storms will be possible today with the best chance occurring over northern and western parts of the forecast area this afternoon and possibly early this evening. Gusty straight line winds...frequent lightning...and periods of very heavy rain will be the main concern with the stronger thunderstorms. As for temps will lean towards a blend of all the mos guidance staying just below the current mav numbers due to clouds and rain. This pattern has been rather consistent for the last couple of days. Highs today will climb to the lower 90s inland and the upper 80s to lower 90s near the coast. Lows tonight will range from the low to mid 70s inland and the middle to upper 70s near the immediate coast. 32/ee SHORT TERM /Friday Through Saturday night/...The upper level low/trough axis will continue to move southwestward across the northwestern Gulf of Mexico to the south of LA during the day Friday, while an upper level trough moves across the Tennessee Valley and central and northern portions of MS and AL. A very moist airmass will remain in place across our forecast area Friday, with short range model guidance continuing to depict precipitable water values averaging between 1.8" and 2.2" over the region, with the highest values roughly extending over the northwestern quarter of the CWA, including southeast MS and interior southwest AL, as well as along the advancing seabreeze. The available moisture, along with enhanced lift on the base of the trough axis, and convergence along the seabreeze should bring at least high end scattered coverage of showers and thunderstorms across the forecast area through the day Friday. We have left POPs in the 40-50% range for now, but later shifts may need to consider increasing to likely coverage given the quality of moisture and passing trough axis to our north. A lingering chance of showers and thunderstorms will continue over interior portions of the forecast area Friday night as the shortwave trough continues to slowly traverse central and northern portions of MS/AL, with its associated deeper moisture and lift extending southward into our northern zones. Other isolated showers and storms may also develop near the coast late. A weak mid level flow pattern will be in place across our forecast area Saturday as the shortwave trough axis lifts northeastward toward the Appalachians, and as our area becomes located between a building upper level ridge over the Plains States and across the Western Atlantic and FL Peninsula. A moist and unstable pattern will hold in place across our forecast area Saturday, with precipitable water values continuing to range generally between 1.75" and 2.0" across our region, enough to aid in the development of scattered showers and thunderstorms. Will maintain 40-50% coverage of convection during the day, with POPs decreasing to 20% by Saturday evening. As for temperatures, will maintain a persistence forecast, with highs continuing to range from the upper 80s to around 90 near the coast and the lower 90s inland. Lows both Friday and Saturday nights should range from the lower to mid 70s inland, with 75-80 expected closer to the beaches. /21 LONG TERM /Sunday Through Wednesday/...The upper level ridge of high pressure is forecast to strengthen over the Southern and Central Plains late this weekend into the middle of next week, while the associated ridge axis builds eastward toward the Mississippi and Tennessee Valley region. High temperatures should trend upward a couple of degrees this weekend into the early to middle part of next week. Heat indices may also trend back into the 100-105 range each day. Enough boundary layer moisture and instability will be present across our forecast to maintain a daily chance of showers and thunderstorms through the extended forecast period. /21 MARINE...Persistent surface ridge of high pressure will continue to stretch from the western Atlantic to the north central gulf through early next week...strengthening into the weekend as a weak upper level disturbance near the ms/al coast continues to fill and shift west southwest through early next week. A light southwest to west flow will develop later today and tonight...continuing through friday then shift southeast to south over the weekend and into early next week. Little change in seas is expected through early next week. Winds and seas will be higher near showers and thunderstorms through the weekend with frequent lightning and lower visibilities also expected with most of the stronger thunderstorms. Similar to yesterday the threat for waterspouts especially near the coast and just offshore will continue through the weekend. 32/ee && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 14, 5:55 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT THU JUL 14 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-151100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 555 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE FORECAST AREA TODAY. A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE... ACCOMPANIED WITH DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE...ACCOMPANIED WITH DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-151100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 555 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE LOCALLY HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. FREQUENT LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. WATERSPOUTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND AND WAVES WILL BE LOCALLY HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. FREQUENT LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. WATERSPOUTS WILL ALSO BE POSSIBLE.
In the hours before
Special weather statement, Jul 14, 1:29 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
129 PM CDT THU JUL 14 2016
MSZ076-078-079-141915-
STONE MS-GREENE MS-GEORGE MS-
129 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
GEORGE...SOUTH CENTRAL GREENE AND EAST CENTRAL STONE COUNTIES UNTIL
215 PM CDT...
AT 129 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 17 MILES
NORTHWEST OF WADE...OR 18 MILES SOUTHWEST OF LUCEDALE...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUCEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3091 8887 3091 8884 3094 8883 3108 8867
3078 8841 3076 8841 3073 8848 3073 8888
3068 8888 3068 8890 3079 8901
TIME...MOT...LOC 1829Z 225DEG 19KT 3076 8884Special weather statement, Jul 14, 2:18 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT THU JUL 14 2016
ALZ264-FLZ201>203-142015-
BALDWIN CENTRAL AL-ESCAMBIA COASTAL FL-SANTA ROSA INLAND FL-
ESCAMBIA INLAND FL-
218 PM CDT THU JUL 14 2016
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN...NORTHWESTERN ESCAMBIA AND NORTHWESTERN SANTA ROSA
COUNTIES UNTIL 315 PM CDT...
AT 217 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR MOLINO...OR
11 MILES NORTHWEST OF GONZALEZ...MOVING NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...GONZALEZ AND MOLINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3079 8759 3079 8756 3082 8760 3086 8761
3096 8723 3061 8720 3060 8722 3061 8723
3061 8726 3059 8722 3058 8722 3059 8720
3056 8721 3055 8720 3051 8745 3052 8745
3053 8751 3050 8752
TIME...MOT...LOC 1917Z 163DEG 6KT 3072 8740Special weather statement, Jul 14, 2:28 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CDT THU JUL 14 2016
ALZ261-263-265-142030-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
228 PM CDT THU JUL 14 2016
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN MOBILE COUNTY UNTIL 330 PM CDT...
AT 226 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR SEMMES...OR 8
MILES NORTHWEST OF MIDTOWN MOBILE...MOVING NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN MOBILE...MIDTOWN MOBILE...PRICHARD...TILLMANS CORNER...
SARALAND...THEODORE...CHICKASAW...SATSUMA...GRAND BAY...
BAYOU LA BATRE...CREOLA...CHUNCHULA...AXIS...SEMMES...
TANNER WILLIAMS...MOBILE REGIONAL AIRPORT...I65 AND AL 158...
I65 AND I165...I10 AND I65 AND WILMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3031 8838 3061 8839 3095 8841 3094 8797
3048 8812
TIME...MOT...LOC 1926Z 180DEG 7KT 3073 8826Special weather statement, Jul 14, 2:34 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 234 PM CDT THU JUL 14 2016 MSZ075-076-079-142030- PERRY MS-GREENE MS-GEORGE MS- 234 PM CDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN GEORGE...SOUTHWESTERN GREENE AND SOUTHEASTERN PERRY COUNTIES UNTIL 330 PM CDT... AT 234 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCLAIN...OR 19 MILES NORTHEAST OF WIGGINS...MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAUMONT AND MCLAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3093 8890 3108 8902 3125 8883 3102 8865 TIME...MOT...LOC 1934Z 236DEG 6KT 3105 8889
Special weather statement, Jul 14, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT THU JUL 14 2016
ALZ262-264-142030-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-
304 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN COUNTY UNTIL 330 PM CDT...
AT 304 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER BAY
MINETTE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...STOCKTON AND I65 AND AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3084 8795 3083 8796 3085 8796 3086 8798
3094 8796 3094 8795 3091 8796 3094 8792
3092 8791 3095 8787 3097 8789 3099 8787
3099 8789 3102 8790 3102 8794 3117 8790
3114 8787 3116 8787 3096 8760 3071 8785
TIME...MOT...LOC 2004Z 216DEG 21KT 3090 8782The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:28 PM CDT | Special Weather Statement | MOB | Mobile | 62 min |
| Jul 14, 3:40 PM CDT | Special Weather Statement | MOB | Choctaw | 35 min |
| Jul 14, 4:52 PM CDT | Special Weather Statement | MOB | Monroe, Washington | 68 min |
| Jul 14, 2:18 PM CDT | Special Weather Statement | MOB | Escambia | 57 min |
| Jul 14, 1:29 PM CDT | Special Weather Statement | MOB | George | 46 min |
| Jul 14, 2:34 PM CDT | Special Weather Statement | MOB | Perry | 56 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.